Jump to ContentJump to Main Navigation
Show Summary Details
More options …

International Journal of Nonlinear Sciences and Numerical Simulation

Editor-in-Chief: Birnir, Björn

Editorial Board: Armbruster, Dieter / Chen, Xi / Bessaih, Hakima / Chou, Tom / Grauer, Rainer / Marzocchella, Antonio / Rangarajan, Govindan / Trivisa, Konstantina / Weikard, Rudi

8 Issues per year


IMPACT FACTOR 2017: 1.162

CiteScore 2017: 1.41

SCImago Journal Rank (SJR) 2017: 0.382
Source Normalized Impact per Paper (SNIP) 2017: 0.636

Mathematical Citation Quotient (MCQ) 2017: 0.12

Online
ISSN
2191-0294
See all formats and pricing
More options …
Volume 15, Issue 5

Issues

Collocation Method for the Modeling of Membrane Gas Permeation Systems

Anna Feichtinger / Aleksander Makaruk / Ewa Weinmüller / Anton Friedl / Michael Harasek
Published Online: 2014-07-17 | DOI: https://doi.org/10.1515/ijnsns-2013-0113

Abstract

In this work, we describe a numerical method which enables an efficient computation of membrane gas permeation processes that involve multiple membrane stages and multiple gas components. The utilized numerical approach is a collocation method equipped with a grid adaptation strategy based on a dependable error estimate of the numerical approximation. The comparison of the results provided by the collocation method with those calculated from an experimentally validated finite difference method has demonstrated, that the accuracy of both numerical approximations is practically the same. However, the current procedure is characterized by a much better computational efficiency that allows to considerably reduce the computational time. This is a crucial feature when combining computation of membrane permeation processes with optimization algorithms. In such a setting the computation of the permeation process is frequently repeated and naturally, results in long computational times when the efficiency is not adequately improved.

Keywords: membrane gas permeation; process simulation; collocation method; error estimate; grid adaptation; multicomponent separation

PACS: 87.16.dp; 02.60.Lj

About the article

Received: 2013-10-22

Accepted: 2014-06-20

Published Online: 2014-07-17

Published in Print: 2014-08-01


Citation Information: International Journal of Nonlinear Sciences and Numerical Simulation, Volume 15, Issue 5, Pages 307–316, ISSN (Online) 2191-0294, ISSN (Print) 1565-1339, DOI: https://doi.org/10.1515/ijnsns-2013-0113.

Export Citation

©2014 by Walter de Gruyter Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in